Alert archive / California / Frost Advisories in 2016

Frost Advisory 17, NWS Eureka, CA

November 28, 2016Humboldt County, California

NWS Eureka, CA issued this frost advisory at Nov 28, 2016, 2:13 PM PST for Humboldt County, California. It took effect at Nov 29, 2016, 12:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2016, 2:13 PM PST (22:13 UTC)
In effect from
Nov 29, 2016, 12:00 AM PST
Expired
Nov 29, 2016, 9:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

County Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2016-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2016-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS76 KEKA 282213
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
213 PM PST MON NOV 28 2016

CAZ105-291115-
/O.NEW.KEKA.FR.Y.0017.161129T0800Z-161129T1700Z/
NORTHERN HUMBOLDT INTERIOR-
213 PM PST MON NOV 28 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
TUESDAY. 

* LOW TEMPERATURES...LOW 30S.

* LOCATIONS INCLUDE...WILLOW CREEK...HOOPA...ORLEANS...WEITCHPEC.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
055 
WWUS76 KEKA 291116
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
316 AM PST TUE NOV 29 2016

...FROST ADVISORY IN EFFECT THROUGH 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT THROUGH 9 AM PST TODAY.

CAZ105-291700-
/O.CON.KEKA.FR.Y.0017.000000T0000Z-161129T1700Z/
NORTHERN HUMBOLDT INTERIOR-
316 AM PST TUE NOV 29 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* LOW TEMPERATURES...LOW 30S.

* LOCATIONS INCLUDE...WILLOW CREEK...HOOPA...ORLEANS...WEITCHPEC.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
443 
WWUS76 KEKA 291657
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 AM PST TUE NOV 29 2016

CAZ105-291800-
/O.EXP.KEKA.FR.Y.0017.000000T0000Z-161129T1700Z/
NORTHERN HUMBOLDT INTERIOR-
857 AM PST TUE NOV 29 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 28, 6:02 AM PST, 8 hours 11 minutes earlier.

Area forecast discussion, Nov 28, 6:02 AM PST, 8 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Eureka CA
602 AM PST Mon Nov 28 2016

.SYNOPSIS...A few rain showers and mountain snow showers remain
possible through this evening. A brief dry period will start out
your Tuesday, before an approaching disturbance aloft and
associated weak surface front bring more light rain to the region,
spreading southeast through the evening and overnight. Rain
chances persist on Wednesday, with dry weather returning for the
latter half of the week.

&&

.UPDATE...Have hoisted a High Surf Advisory for W and NW facing
beaches along the NW California coast from 9 PM this evening until
9 AM Tuesday morning. This is expected to be a marginal event, but
surf heights may build to 20 to 24 feet during this 12 hour
period. /SEC

&&

.PREV DISCUSSION... /issued 452 AM Mon Nov 28 2016/

DISCUSSION...
After a substantial increase in shower coverage during the evening
yesterday, they have decreased somewhat in coverage and intensity
early this morning. This downward trend is expected to gradually
continue through the day, with any precipitation done with by late
evening (if not sunset). Dry weather will return to northern
California, if only briefly, before another fast-moving shortwave
crosses the region on the backside of a western Washington coastal
low. A weak surface pressure trough will extend south from the low,
crossing the area late Tuesday into Wednesday morning. Widespread
light rainfall is expected to develop along this feature, as at
least modest surface convergence and sufficient moisture interact
with increasing ascent aloft. Although this won't be a "gully washer"
by any stretch, the rainfall will create a few slick spots on area
roadways.

Once this system passes by, an area of high pressure to our west
will try to build east, with ridging aloft developing, rainfall
chances will be nill. This ridge will get suppressed though, as
another trough approaches the region by the end of the weekend,
bringing renewed precipitation potential to at least northern
portions of the forecast area by Sunday. /PD

AVIATION...
A front has moved across the area, bringing generally
light showers in its wake. A few moderate showers are possible this
morning, mainly along the W-NW facing Redwood Coast terrain. The
overall trend will be for decreasing precipitation through the day.
Some temporary reductions to MVFR visibility remain possible at KCEC
and KACV for the next couple of hours. Wind gusts of around 20 knots
are expected this afternoon along the Redwood Coast, as well as with
heavier showers early this morning.

At KUKI...low ceilings and MVFR to occasionally IFR visibilities in
light rain and fog are presently occurring, and these should
continue through mid-morning. Conditions will improve later this
morning and this afternoon. Winds will be generally light with some
gusts near 20 knots during the afternoon. /SEC

MARINE...
The Small Craft Advisory for the entire coastal area
continues through Tuesday evening. NW to N winds will increase
behind the front this morning. These winds will reach 20 to 25 knots
in the outer waters before diminishing tonight and Tuesday. A fresh
batch of large NW swell is progged to enter the waters tonight with
periods starting off around 19 seconds. N winds are expected to
increase again by Wednesday and should continue elevated through the
end of the work week. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory from 9 PM this evening to 9 AM Tuesday
      for CAZ101-103-104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until midnight Tuesday night for
      PZZ450-455-470-475.
     Hazardous Seas Warning from 9 AM this morning to 9 PM this
     evening for PZZ475.

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 28, 5:56 AM PST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
556 AM PST MON NOV 28 2016

CAZ101-103-104-109-291400-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
MENDOCINO COAST-
556 AM PST MON NOV 28 2016

...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A LARGE NORTHWEST SWELL WILL BRING BREAKERS OF 20 TO 24 FT WEST
AND NORTHWEST FACING BEACHES TONIGHT THROUGH EARLY TUESDAY
MORNING...AND A HIGH SURF ADVISORY IS IN EFFECT DURING THAT TIME.
VISITORS TO LOCAL BEACHES AND JETTIES ARE URGED TO USE EXTREME
CAUTION AND NEVER TURN YOUR BACK TO THE SURF.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ102-105>108-110>113-291400-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
NORTHWESTERN MENDOCINO INTERIOR-NORTHEASTERN MENDOCINO INTERIOR-
SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR-
556 AM PST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 3:39 AM PSTHazardous Seas WarningEKA32 hr
Nov 28, 5:22 AM PSTHigh Surf AdvisoryEKADel Norte, Humboldt, Mendocino36 hr

Nearby

Frost Advisories in California, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.